It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Don C on March 29, 2000 at 21:59:33:

In Reply to: Re: Celebrex Nightmare posted by Pat B on December 04, 1999 at 04:53:23:

: I am a 56 year old healthy male and was prescribed Celebrex to help a knee problem. I took it for about 3 weeks, and watched my average blood pressure, both diastolic and systolic go up by about 11%. I also felt much less energy than usual and was really push to conduct my normal workouts. I stopped taking it - I'll take the pain not the pill - and will see how long it takes to have my BP go back to normal.

: : I'm a 38 year old male with RA. I was diagnosed
: with the disease 8 years ago while I was in the
: Air Force, which forced me to retire on
: disability. The first bout of RA was severe, but
: with prompt treatment at Walter Reed Hospital in
: D.C.(5mg prednisone, plaguenil, and NSAIDS) got
: the disease activity down to a minimum in about 2
: years, allowing me to eliminate
: : all the meds except plaquenil. Unfortunately, I
: had another flare up of RA last FEB. The doctors
: at the VA Hospital in Richmond put me back on the
: steriods and NSAIDS. The meds were helping
: somewhat, but I still had plently of stiffness and
: the ibuprofen was beginning to cause the formation
: of stomach ulcers. The VA doctors and I decided
: to try CELEBREX.
: : BIG MISTAKE: I took the celebrex(200mg
: twice/day) for about 10 days. It help the
: arthritis quite a bit, but it made my entire
: digestive tract so inflamed I had bloody diarrhea
: and nausea for a week and ended up having to go to
: the ER to get IV fluids. The ER at the VA hospital
: put me on a high prednisone intake(40 mg/day) for
: a month to repair the damage. Luckily, after 4
: days now, I'm feeling a little better and headed
: for recovery.

: My doctor thought I was crazy but my Rhemy agreed with me...After a few months of taking celebrex I started having lower intestinal pains. Since I was alread taking strong pain meds I knew the pains had to be really bad. Also, I started having sinus and upper respiratory problems. They all went away if I didn't take the Celebrex. My local doc asked if I was allergic to sulfa. Who knows. She thought it odd that I could be allergic after taking it for months but I took Relafen for a year before I had an allegic reaction to it. I think it was side effects and not really an allergic reaction to Celebrex. They are listed as possible problems but in very few patients. I hate to think of the ain you went thru by taking the drug, the arthritis is bad enough.


Follow Ups

All times are GMT -7. The time now is 06:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!